What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 25, 6:14 PM CST, 10 minutes earlier.
Area forecast discussion, Sep 25, 6:14 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
714 PM CDT Mon Sep 25 2023
...New AVIATION...
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 124 PM CDT Mon Sep 25 2023
Upslope flow and orography along with weak impulses aloft should be
sufficient to gin up some isolated convection late this afternoon.
Initial indications are that some discrete convection may briefly
attain supercellular characteristics, with large hail and damaging
winds the primary threats. However, this activity should become
more multicellular in nature and diminish in intensity as cold pools
congeal and sensible heating is lost as anvil coverage increases and
MLCAPE decreases. The best chances for convection this late this
afternoon and early this evening will be off the Davis/Glass
Mountains and adjacent plains, gradually shifting east southeastward
toward the lower Trans Pecos. Convection is then expected to
dissipate with loss of sensible heating. Elsewhere sig wx nil. Lows
tonight will range from the mid 50s at higher elevations to the
upper 70s along the Rio Grande in Big Bend National Park.
Tomorrow is almost a rinse and repeat of today, with the potential
for low ceilings to develop along the east-facing slopes of the
mountains. Another round of convection, this time forced off the
Guadalupes and Sacramentos, will encounter sufficient moisture and
instability to perhaps become severe in the afternoon, with damaging
winds the primary threat. But as this activity moves east, it will
encounter a more stable air mass and as such should diminish greatly
before reaching the Permian Basin. Highs Tuesday will range from
around 80 at higher elevations of Guadalupe Mountains National
Park to near 102 at Rio Grande Village in Big Bend National Park.
Convection should wane out west before sunset Tuesday evening with
loss of sensible heating and the collapse of the planetary boundary
layer. Winds should begin to veer to more of a southeasterly
direction, limiting the potential for early morning upslope
cloudiness some. Lows Tuesday night are forecast to be in the mid
50s at the usual locations in Guadalupe Mountains National Park to
the mid 70s along the Rio Grande around Castolon in Big Bend
National Park.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 124 PM CDT Mon Sep 25 2023
The exciting weather dwindles in the long term. A large upper low in
the PacNW will sweep north into Canada while a separate upper level
low slowly meanders across the Great Lakes, with the upper ridge set
up over Baja CA. Strong southerly surface flow will develop in
response to lee troughing in CO, helping to keep temperatures around
5-7 degrees above normal in the upper 80s to low 90s for most. The
remnants of a shortwave that will move through Tuesday night may
still be lingering south of I-10 by Wednesday afternoon, allowing
convection to develop across the higher terrain out west. Limited
precipitation is expected as the lower levels start to dry out with
the pattern shift, but a few storms capable of strong wind gusts may
be possible.
Thicknesses increase Thursday as the ridge pivots eastward a bit and
the trough over the PacNW is absorbed into the upper pattern. Strong
southerly surface flow will continue, and both Thursday and Friday
will be well above normal in the low to mid 90s. Precipitation
chances will be lower both days, although a new upper low over the
PacNW swings down to CA on Friday, and a shortwave ahead of the low
will move across the area. As the shortwave reaches us Friday
afternoon, isolated to scattered thunderstorms will develop across
the Davis Mountains and areas across the west. Similar to Wednesday,
limited moisture means these storms won't be capable of much
precipitation, but rather some strong gusty winds.
For the weekend and into early next week, the area returns to
southwesterly flow aloft as the upper low settles over CA/NV and
southerly surface flow holds steady. Temperatures begin to cool
slightly ahead of the low to the upper 80s to low 90s, still above
normal. A few disturbances will move across Saturday and Sunday, so
have included the possibility for some precipitation both
afternoons. The better chances look to be off the higher terrain and
areas further west.
-Zuber
&&
.AVIATION...
(00Z TAFS)
Issued at 712 PM CDT Mon Sep 25 2023
Isolated TS has developed near the Pecos River this afternoon.
Storms will be in the general area of a few TAF sites, but not
close enough for VCTS mention in the TAFs. VFR conditions and
light northeast winds will become southeasterly tomorrow.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 65 90 64 91 / 0 0 0 10
Carlsbad 66 90 63 91 / 20 30 20 20
Dryden 68 88 67 90 / 60 10 10 10
Fort Stockton 67 89 65 91 / 20 10 10 20
Guadalupe Pass 63 83 61 84 / 10 40 20 20
Hobbs 62 87 61 88 / 10 10 20 10
Marfa 60 86 58 86 / 20 50 20 30
Midland Intl Airport 67 89 66 91 / 0 0 0 10
Odessa 68 89 67 91 / 10 10 10 10
Wink 69 92 66 94 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...70
LONG TERM....88
AVIATION...10
Hazardous weather outlook, Sep 25, 12:25 PM CST, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
125 PM CDT Mon Sep 25 2023
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-261830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
125 PM CDT Mon Sep 25 2023 /1225 PM MDT Mon Sep 25 2023/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...This afternoon and tonight.
There is a marginal risk of severe thunderstorms this afternoon
through this evening, mainly south of I-20. Any severe storms that
do develop may be accompanied by large hail and damaging winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a marginal risk of severe thunderstorms late afternoon and
early evening Tuesday, mainly along and west of the Pecos. Any
severe storms that do develop may be accompanied by large hail and
damaging winds.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Sep 25, 1:49 PM CST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
249 PM CDT Mon Sep 25 2023
TXZ070-252015-
Reagan TX-
249 PM CDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN REAGAN COUNTY
THROUGH 315 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barnhart, or 12 miles southeast of Big Lake, moving southeast at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Reagan
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 10139 3118 10145 3125 10127 3108 10127
TIME...MOT...LOC 1949Z 321DEG 14KT 3109 10128
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
88Special weather statement, Sep 25, 2:47 PM CST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
247 PM MDT Mon Sep 25 2023
NMZ034-252115-
Southern Lea County NM-
247 PM MDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LEA COUNTY THROUGH
315 PM MDT...
At 247 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Eunice Airport, or 20 miles northwest of Jal,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Lea
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3224 10362 3237 10347 3219 10319 3200 10341
TIME...MOT...LOC 2047Z 314DEG 10KT 3226 10349
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Special weather statement, Sep 25, 3:16 PM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
316 PM MDT Mon Sep 25 2023
NMZ034-252145-
Southern Lea County NM-
316 PM MDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LEA...NORTHWESTERN
WINKLER AND NORTHEASTERN LOVING COUNTIES THROUGH 345 PM MDT...
At 316 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Jal, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Lea,
northwestern Winkler and northeastern Loving Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3221 10355 3227 10342 3217 10326 3200 10324
3200 10353
TIME...MOT...LOC 2116Z 327DEG 13KT 3215 10343
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Special weather statement, Sep 25, 4:59 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
559 PM CDT Mon Sep 25 2023
TXZ075-252345-
Pecos TX-
559 PM CDT Mon Sep 25 2023
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL PECOS COUNTY THROUGH
645 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles north of Sheffield to 12 miles
southeast of McCamey. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sheffield, Iraan, and Iraan Municipal Airport.
This includes Interstate 10 between mile markers 302 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3069 10210 3104 10226 3103 10220 3100 10219
3101 10218 3099 10209 3100 10205 3098 10201
3099 10199 3093 10192 3092 10188 3089 10189
3086 10185 3080 10183 3076 10184 3075 10182
3070 10181 3068 10178
TIME...MOT...LOC 2259Z 330DEG 24KT 3094 10194 3097 10213
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Special weather statement, Sep 25, 5:52 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
652 PM CDT Mon Sep 25 2023
TXZ075-260030-
Pecos TX-
652 PM CDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PECOS COUNTY
THROUGH 730 PM CDT...
At 652 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles south of McCamey, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bakersfield and Girvin.
This includes Interstate 10 between mile markers 290 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3073 10184 3075 10234 3108 10248 3108 10236
3103 10229 3104 10225 3103 10221 3100 10219
3101 10218 3100 10214 3099 10209 3099 10207
3100 10205
TIME...MOT...LOC 2352Z 335DEG 11KT 3091 10220
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Special weather statement, Sep 25, 6:20 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
720 PM CDT Mon Sep 25 2023
TXZ082-260045-
Terrell TX-
720 PM CDT Mon Sep 25 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TERRELL COUNTY
THROUGH 745 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dryden, moving southeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Dryden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3016 10218 3023 10199 2996 10177 2988 10177
2990 10208
TIME...MOT...LOC 0020Z 337DEG 32KT 3013 10205
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
10